Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The argument of an extremal dilatation


Authors: Marvin Ortel and Wayne Smith
Journal: Proc. Amer. Math. Soc. 104 (1988), 498-502
MSC: Primary 30C60; Secondary 30C75
DOI: https://doi.org/10.1090/S0002-9939-1988-0962819-2
MathSciNet review: 962819
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose $ \kappa$ is the complex dilatation of an extremal quasiconformal homeomorphism of the unit disk onto itself. Then, except in special cases, the width of the set of arguments of $ \kappa$ must strictly exceed $ \pi $.


References [Enhancements On Off] (What's this?)

  • [Ahl] L. V. Ahlfors, Lectures on quasiconformal mappings, Van Nostrand, 1966. MR 0200442 (34:336)
  • [Ax] S. Axler, Bergman spaces and their operators (to appear). MR 958569 (90b:47048)
  • [Ham] R. S. Hamilton, Extremal quasiconformal mappings with prescribed boundary values, Trans. Amer. Math. Soc. 138 (1969), 399-406. MR 0245787 (39:7093)
  • [Har-Litt] G. H. Hardy and J. E. Littlewood, Some properties of conjugate functions, J. Reine Angew. Math. 167 (1931), 405-423.
  • [O] M. Ortel, Extremal quasiconformal mappings with angular complex dilatation, Indiana Univ. Math. J. 31 (1982), 435-447. MR 652827 (83f:30019)
  • [Reich-Strebel] E. Reich and K. Strebel, Extremal quasiconformal mappings with given boundary values, Contributions to Analysis, a collection of papers dedicated to Lipman Bers, pp. 375-391, Academic Press, New York, 1974. MR 0361065 (50:13511)
  • [Strebel] K. Strebel, On quadratic differentials and extremal quasiconformal mappings, Proc. Internat. Congress Math., Vancouver, 1974, vol. 2, Canad. Math. Congr., 1975, pp. 223-227. MR 0507848 (58:22549)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30C60, 30C75

Retrieve articles in all journals with MSC: 30C60, 30C75


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0962819-2
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society